• question-icon

    What causes numbness in lips after a dental injection?

default
Posted on Sat, 28 May 2016 in Dental Health
Question: my lips feel like it is numb from dental injection. What can this be?

doctor
Answered by Dr. Honey Arora 15 minutes later
Brief Answer:
Can be due to multiple reasons, needs more details

Detailed Answer:
Hi..
Welcome to HEALTHCARE MAGIC..

I have gone through your query and can understand your concerns..

As per your complain numbing of lips like that occurs after a dental anaesthesia can occur due to a number of simple to complex causes out of which a few common ones can be Allergic reaction, side effects of medicines, low thyroid levels, reduced blood flow etc..

I would like to known a few more detains before I can advise you to proceed towards treatment..

1.Since how many days is the numbness present?
2.Is the numbness persistent or it comes and goes?
3.Is there any swelling or redness of lips present?
4. Are you on any medication?
5. Do you have any medical problems?
6. Have you undergone any dental treatment recently on in near past?
7.Is the numbness worsen after eating or drinking anything?

Kindly revert back with the reply?

Hope this information helps..

Thanks and regards.
Dr.Honey Nandwani Arora.
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Honey Arora 18 minutes later
1. two days.
2. Persistent.
3. NO.
4. Amlodaphine 5 and athenanol 50.
5. type 2 diabetes. Under control without medication.
6. NO not in years.
7.NO.

I said it feels like when I am injected for an extraction. many many years ago.


I must say that I had black berries for the first time in my life just before this condition presented itself.
doctor
Answered by Dr. Honey Arora 23 minutes later
Brief Answer:
Might be allergic reactin to berries..

Detailed Answer:
Hi.
Welcome Again..

Thanks for the quick reply..

As per the reply, as it is since 2 days you are experiencing numbness of the lips and there are no other symptoms associated with it, you should at present wait and watch for a week..

It can be most probably be due to either rising blood sugar levels allergic reaction to black berries or any other food.

-In the meanwhile first of all get your blood sugar evaluation done both fasting and post meal to confirm it is not rising..
-You should start applying Petroleum jelly over the lips..
-Take a Vitamin B complex tablet daily..
-Do alternate warm and cool compresses over the lips.
-Avoid taking carbonated drinks [ cold drinks] or alcohol [if you take].
-You can also do meditation and deep breathing exercises to alleviate stress..

Kindly revert back after a week..

Regards..

Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Honey Arora

Dentist

Practicing since :2011

Answered : 13937 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Stress

doctor1 MD

I have a friend that is veteran from the Persian Gulf War. She has been diagnosed with Hashimoto immune disorder with acute pancreatitis, her...

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

Yes. I have a yeast infection (@48 it is caused from stress) first time in years, I used mixonazole tablet for day or night. Have had a reaction. (...

doctor1 MD

Hi, i m have recently started taking eglonyl due to severe stress and lack of sleep. My blood was abnormally high so my doctor also prescribed...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...

Get personalised answers from verified doctor in minutes across 80+ specialties

156 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Honey Arora
  • Q - Suggest treatment for radiating pain in jaw

  • Q - Suggest treatment for raised bumps on tongue

  • Q - What causes cramps and weakness post intake of Clindamycin and Oxycodone?

  • Q - Is Tylenol advisable for pain while on Ramipril and Atorvastatin?

  • Q - What causes gum sensitivity along with puffiness and sensitivity inside...

  • Q - What causes a painless patch inside the left cheek?

  • Q - What causes bleeding gums while brushing?

  • Q - What causes lower front teeth pain and bleeding gums while on Storvas?

  • Q - What causes severe tooth pain post a root canal?

  • Q - Suggest remedies for dental abscess

backtotop2